MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; BIPOLAR GRASPER, LONG

INTUITIVE SURGICAL, INC ENDOWRIST; BIPOLAR GRASPER, LONG
Model Number 470400-07
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.The long bipolar grasper instrument was analyzed.The instrument was found to have a broken conductor wire at the distal end.It was placed and driven on an in-house system, and it passed recognition and engagement tests but failed the electrical continuity and energy delivery tests.The instrument exhibited intuitive movement with a full range of motion in all directions, and the grips opened and closed properly.A visual inspection revealed no thermal damage, and while no portion of the conductor wire insulation was missing, the wires were exposed.Further evaluation found the instrument had a broken bipolar yaw pulley, with a missing piece measuring approximately 0.192" x 0.037".The instrument was also found to have a dislodged flush tube.Corrosion signs were discovered on the instrument bearings, specifically orange discoloration on the grip input disk bearings.Additional dried residue was found around the clamping pulley cable groove.
 
Event or Problem Description
It was reported that during a da vinci-assisted hysterectomy surgical procedure, the surgeon was unable to use the instrument due to bipolar cord being detached.The area was inspected, and surgeon didn't see anything in the abdomen.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter on and obtained the following additional information: the outer area of an instrument was inspected; however, it was not noticed until the jaws were opened.The issue was noticed intraoperatively.Once the jaws were opened it was noticed that cord was broken.The instrument did not collide with another instrument.There were no problems removing through the cannula.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
There were no fragments seen and the patient did not return to the hospital for foreign object.

Brand Name
ENDOWRIST
Common Device Name
BIPOLAR GRASPER, LONG
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18156262
Report Number2955842-2023-20300
Device Sequence Number6467482
Product Code NAY
UDI-Device Identifier00886874113530
UDI-Public(01)00886874113530(10)N10180425
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K150837
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470400-07
Device Catalogue Number470400
Device Lot NumberN10180425 0193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer11/27/2023
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale